Thunderstorm Wind, Flagler
- When
- June 2, 2:00 PM EST
- Where
- Flagler County, 12 mi W of Bunnell
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.467, -81.467
A spotter reported to EM officials that a downburst impacted the Sam Bertha Farm along SR 100 West. The residents reported a major blast of rain, hail and outrush of winds that damaged a shed on the farm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A spotter reported to EM officials that a downburst impacted the Sam Bertha Farm along SR 100 West. The residents reported a major blast of rain, hail and outrush of winds that damaged a shed on the farm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:49 PM EST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EDT WED JUN 2 2004 .SHORT TERM...A MOIST UNSTABLE ATMOSPHERE IS CONTRIBUTING TO STORM DEVELOPMENT ALONG SEVERAL BOUNDARIES IN NE FL. A COMPLEX OF STORMS MOVED ACROSS THE SRN TIER AND IS NOW IN THE COASTAL WATERS. AN MCS HAS BEEN TRAVERSING THE GULF COAST AND IS NOW LOCATED IN THE WRN FL PANHANDLE. MODELS HAVE BEEN INSISTENT ABOUT THIS FEATURE SLOWING DOWN AND/OR SPREADING APART AND HAVING LOW POPS TONIGHT. SATELLITE... LIGHTNING DATA AND RADAR SHOW THE MCS MAY BE BREAKING INTO TWO PARTS WHICH SUPPORTS THIS IDEA. WILL GO WITH POPS OF 20-40% FOR EARLY EVENING THEN LOWER TO SLGT CHANCE EVERYWHERE. MID/UPPER TROUGH DIPS INTO CWA TOWARDS END OF WEEK ACCOMPANIED BY A COLD FRONT THAT DROPS INTO SRN GA THU/FRI THEN LIFTS NORTH ON SATURDAY. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT PROVIDING A FOCUS FOR CONVECTIVE ACTIVITY. POPS INCREASE TO 40-60% BY THU NIGHT/FRI AND MAX TEMPS WILL REMAIN IN THE 80S WITH VERY HUMID CONDITIONS. .LONG TERM...SFC AND UPPER RIDGE BUILD BACK OVER THE REGION FROM HIGH PRESSURE EAST OF THE AREA. DIURNAL THUNDERSTORMS DEVELOPING IN THE AFTERNOON AND ENDING AFTER LOSS OF DAYTIME HEATING WILL DOMINATE AGAIN. && .MARINE...WITH THE RIDGE OF HIGH PRESSURE ACROSS SOUTH FL AND A BROAD TROUGH ACROSS GA...WILL HAVE SOUTH TO SOUTHWEST WINDS OF 10 TO 15 KNOTS WITH 1 TO 3 FOOT SEAS. WINDS BECOME MORE SOUTH BY END OF WEEK/WEEKEND AS THE RIDGE MOVES BACK NORTH AGAIN. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING RAPIDLY EAST ACROSS THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 88 67 88 / 20 40 30 40 SSI 74 87 71 84 / 20 40 30 40 JAX 70 89 69 85 / 20 50 30 50 SGJ 72 87 71 83 / 20 50 40 50 GNV 70 90 68 87 / 20 50 30 50 OCF 70 91 69 87 / 20 40 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1142 AM EDT WED JUN 2 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1142 AM EDT WED JUN 2 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON... WITH THE POTENTIAL FOR ISOLATED SEVERE STORMS ESPECIALLY ALONG AN OUTFLOW BOUNDARY OVER NORTH CENTRAL FLORIDA. VERY WARM AFTERNOON TEMPERATURES WILL INTERACT WITH THE SEA BREEZE AS WELL AS AN APPROACHING COMPLEX OF STRONG THUNDERSTORMS OVER THE FLORIDA PANHANDLE. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL... STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1054 AM EDT WED JUN 2 2004 FLZ040-021545- MARION FL- 1054 AM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM EDT... AT 1054 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF RAINBOW LAKES ESTATES TO 13 MILES SOUTH OF RAINBOW LAKES ESTATES...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF RAINBOW LAKES ESTATES TO 4 MILES NORTHEAST OF BEVERLY HILLS...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES...ROMEO...OCALA AIRPORT...LOWELL...SANTOS...OCALA...SUMMERFIELD AND SPARR THROUGH 1145 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1153 AM EDT WED JUN 2 2004 FLZ040-021645- MARION FL- 1153 AM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT... AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LAKE WEIR...OR ABOUT 7 MILES NORTHWEST OF THE VILLAGES...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE WEIR...BELLEVIEW...MOSS BLUFF AND LYNNE THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1156 AM EDT WED JUN 2 2004 FLZ037-021645- PUTNAM FL- 1156 AM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT... AT 1156 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF WELAKA...OR ABOUT 8 MILES WEST OF POMONA PARK...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...SAN MATEO AND PALATKA THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EDT WED JUN 2 2004 FLZ038-021700- FLAGLER FL- 1220 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT... AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF ANDALUSIA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ANDALUSIA...ESPANOLA AND PALM COAST THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
117 PM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 5 SE OCALA 29.14N 82.07W
06/02/2004 MARION FL LAW ENFORCEMENT
COUPLE OF TREES DOWN ON SE 8TH STREET.
1246 PM TSTM WND DMG PALM COAST 29.57N 81.21W
06/02/2004 FLAGLER FL LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
1246 PM TSTM WND DMG PALM COAST 29.57N 81.21W
06/02/2004 FLAGLER FL EMERGENCY MNGR
TREE UPROOTED ON BROOKLINE LN AND BLOCKING ROAD.
&&
JTDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 PM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG BUNNELL 29.47N 81.26W
06/02/2004 FLAGLER FL EMERGENCY MNGR
ONE STRUCTURE FIRE RESULTING FROM TREES FALLING ONTO
POWERLINES WHICH FELL ON A HOME.
&&
JTDThe Jacksonville radar (KJAX), 115 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396610.